Tetanus Shot and Tinnitus

Discussion in 'Support' started by Bobby, Apr 1, 2014.

tinnitus forum
    1. Bobby

      Bobby Member

      Tinnitus Since:
      November 2013
      Hello everyone,
      I know I am new to this forum, but I've had tinnitus for over a year now. I am pretty sure it was noise induced. Anyway, I recently punctured myself with a rusty keychain. I am planning to go in for a tetanus shot tomorrow, but I of course am worried about it exacerbating my tinnitus. I read that if you are getting a shot to treat a recent wound, then they give you something extra, which is what concerns me. I did read one post on a forum somewhere of someone complaining that they got tinnitus after a tetanus shot, but only one. I didn't find anything about tetanus vaccine and ototoxicity, but I am still concerned and in a bit of a panic, wondering which is worse, risking getting tetanus or risking my tinnitus getting worse. Any advice or help as soon as possible (as I am likely going in for the vaccine in within the next 12 hours) would be much much appreciated.
      Thank you,
      Bobby

      Edit: I got the year wrong, I've had tinnitus since november 2012... it's been a really, really long day and night.
       
    2. seal

      seal Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2007
      Cause of Tinnitus:
      acoustic trauma
      Don't worry, I regularly get all my shots ( also tetanus) and it never had any effect on my tinnitus. Just get it done and you will be fine.
       
    3. citigirl13
      Dreaming

      citigirl13 Member

      Location:
      North Yorkshire, England
      Tinnitus Since:
      17/1/14
      I have not read anything connecting tetanus and tinnitus. I think if there was a connection people would have noticed it by now. I wouldn't worry. Get the shot ASAP. You can do a lot of damage i.e. infections etc by not getting the tetanus shot. Don't worry - I am sure you will be fine.
       
    4. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      My t is noise induced and i went to get my flu, tetnis, and last shot of gardasil which is for a type of cancer... And none of them had any effect on my T.. Some things in life you cant avoid.. Just because someone else said there T spiked cause of a shot doesnt mean yours will... Sure youl be fineee :)
       
    5. Bobby

      Bobby Member

      Tinnitus Since:
      November 2013
      Ok, thanks everyone
       
    6. Bobby

      Bobby Member

      Tinnitus Since:
      November 2013
      Been 3 days since I got the shot, no reaction or increase :) Just posting incase anyone else worries about it like I did and comes across this
       
    7. citigirl13
      Dreaming

      citigirl13 Member

      Location:
      North Yorkshire, England
      Tinnitus Since:
      17/1/14
      That's good news. Glad you are okay
       
    8. It's Deafening

      It's Deafening Member

      Location:
      Cowes, Victoria
      Tinnitus Since:
      Easter Saturday 2014
      I only found 1 reference on the net about a link between Tetanus and Tinnitus but I woke up Easter Saturday with seriously loud High pitched tinnitus in my left ear. It scared me I worried I had put a hole in my ear drum or something or that I was losing my hearing! It didn't let up for a second. It was so bad I had to put the TV up about 20-30 levels higher just to hear it. It was really bad like this for 2-3 days then subsided to a tiny Tim concert in my ear. You can imagine how aggravating that is. It still continues and I have no idea how long this is going to go on. I notice it mist in the morning when I wake up and it's quiet outside and nothing is turned on inside. I have forgotten already just what silence is I just know it's no longer golden. I keep hoping and praying for it to get back to normal. I have a CT scan booked Wednesday to check if there is some Ménière's disease link.
      All this started less than 24 hours after a Tetanus shot after I severely and deeply lacerated my left hand on some brand new galvanised steel shelves I was putting together. Nothing else occurred to induce such ringing in my ears. I feel it was the Tetanus shot so hopefully that means one day it will wear off. If I drink lots of Detox drinks do you think that will help.?
       
    9. Lizzie-su

      Lizzie-su Member

      Location:
      Clitheroe, Lancashire, UK
      Tinnitus Since:
      06/2012
      Hi everyone
      I just wanted to add my somewhat belated twopennyworth to the tetanus/tinnitus discussion. Prior to a trip to Singapore, 2012, I was given a revaxis vaccination (diphtheria, tetanus & polio). Until then, my hearing was perfect and I had never been in contact with any loud noises, music, etc. A couple of days afterwards in the evening, I became aware of a continuous, high pitched ringing noise which, although it varies intensity, has never gone away since then. Obviously, one cannot point the finger at the vaccination as the cause but I cannot help but wonder that it has played a part in the onset of my tinnitus. I only post this because I've read that if no one mentions they feel a possible connection, then it will not be looked into and I cannot think of any other reason for it to start. We are all individuals and react differently to things but maybe there are some people who are more susceptible to the risk of tinnitus from a tetanus injection.
       
      • Helpful Helpful x 1
    10. russiancarl

      russiancarl Member

      Tetanus vaccine is listed in this guide as having a possibility of causing tinnitus but it is very, very low. http://www.europeanreview.org/wp/wp-content/uploads/956.pdf

      I had a tetanus shot a few years ago when my tinnitus was really low and mild. It didn't cause any spike but did make me loopy for about 30 mins and got a bit of a headache. It seems the risk of tetanus is usually much higher than the risk of getting tinnitus from the shot.
       
    11. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      and that is why I don't vaccinate my kids and will not get another vaccine either.
       
    12. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      @Bobby,

      There is a supplement called NAC (N acetylcystene) that may help you. If you take it BEFORE having the shot, it is supposed to protect your already-sensitive ears from any further damage. I wish I had known about it before I took what turned out to be an ototoxic drug four years ago!

      Here is a link to some information about NAC:

      http://www.tinnitusformula.com/library/nac-for-tinnitus-and-your-health/#.U9qLVbkg9ok

      Hope this helps! Good luck with your tetanus shot, and please do update us on how you're doing afterward.

      Best wishes,
      Karen
       
    13. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      @Karen Should I be scared of NAC? Could it increase tinnitus in some people?
       
    14. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      @ampumpkin

      That's a good question! I would say no, but I have never taken NAC myself. I believe there are others on this forum who have, though.

      Does anyone (@LadyDi) know about the effects of NAC?
       
    15. Rgalina
      Amazed

      Rgalina Member

      Tinnitus Since:
      2011
      Hello everybody! Nice to meet you! There is my story... I am the unfortunate one who got tinnitus after tetanus shot. After inflammation and swelling of a hand i was prescribed to antibiotics. Then tinnitus started in my left ear. I had an otolaryngologist
      appointment who send me for further research to screening for my brain and then to ophthalmologist. The result- i am still with tinnitus after 3 years... In terror:(
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.